Recall of Digitek

Digitek, a drug used to treat heart failure and abnormal heart rhythms and a generic for the popular drug, Lanoxin, is the subject of a nationwide Class I recall initiated by the manufacturer.  The voluntary recall is due to the possibility that tablets with double the appropriate thickness may contain twice the approved level of active ingredient.  Actavis manufactures the products for Mylan Pharmaceuticals and the products are distributed by Mylan and UDL under the Bertek and UDL labels.

The existence of double strength tablets poses a risk of digitalis toxicity in patients with renal failure.  Digitalis toxicity can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability and slow heart rate.  Several reports of illnesses and injuries have been reported to the FDA.

As a Class I recall with the potential for causing serious adverse health effects, HCSC is in the process of notifying all members and their prescribing physicians who may be affected by the recall based on historical claims information. Because Digitek is a trademarked generic for Lanoxin whose generic name is digoxin, the name "Digitek" may not appear on the prescription label and only the name "digoxin" may be listed.  No member requirement for cease of use or return of the medication has been explicitly stated in the recall notice, but we will be alerting members of the potential for the double strength tablets and advising them to contact their health care provider if they have any questions about their medication and the recall.